Alert archive / Washington / Storm Warnings in 2009

Storm Warning 6, NWS Seattle, WA

November 21, 2009

NWS Seattle, WA issued this storm warning at Nov 21, 2009, 8:58 PM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 21, 2009, 8:58 PM PST (04:58 UTC)
Expired
Nov 22, 2009, 1:00 AM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WHUS76 KSEW 220458
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
858 PM PST SAT NOV 21 2009

PZZ156-176-221300-
/O.NEW.KSEW.SR.W.0006.091122T0458Z-091122T0900Z/
/O.EXT.KSEW.GL.W.0065.000000T0000Z-091123T0000Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
858 PM PST SAT NOV 21 2009

...STORM WARNING IN EFFECT UNTIL 1 AM PST SUNDAY FOR THE COASTAL
WATERS FROM POINT GRENVILLE ...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 1 AM SUNDAY. 

A RAPIDLY DEEPENING LOW ABOUT 200 NM OFF THE NORTHERN OREGON
COAST WILL MOVE ACROSS THE CENTRAL COASTAL WATERS LATER TONIGHT.
THIS LOW WILL RESULT IN STORM FORCE SOUTH WINDS OVER THE CENTRAL
COASTAL WATERS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ135-220900-
/O.UPG.KSEW.SI.Y.0049.000000T0000Z-091122T1800Z/
/O.EXB.KSEW.GL.W.0065.000000T0000Z-091122T0900Z/
PUGET SOUND AND HOOD CANAL-
858 PM PST SAT NOV 21 2009

...GALE WARNING IN EFFECT UNTIL 1 AM PST SUNDAY FOR THE PUGET
SOUND AND HOOD CANAL...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 AM SUNDAY. THIS REPLACES
THE SMALL CRAFT ADVISORY THAT WAS PREVIOUSLY IN EFFECT.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-170-173-221300-
/O.EXT.KSEW.GL.W.0065.000000T0000Z-091123T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
858 PM PST SAT NOV 21 2009

...GALE WARNING IN EFFECT UNTIL 4 PM PST SUNDAY FOR THE COASTAL
WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM SUNDAY.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-221300-
/O.EXT.KSEW.GL.W.0065.000000T0000Z-091122T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
858 PM PST SAT NOV 21 2009

...GALE WARNING NOW IN EFFECT UNTIL NOON PST SUNDAY FOR THE WEST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA...

THE GALE WARNING IS NOW IN EFFECT UNTIL NOON PST SUNDAY. 

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-132-134-221300-
/O.EXT.KSEW.GL.W.0065.091122T0458Z-091123T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
858 PM PST SAT NOV 21 2009

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-221300-
/O.EXT.KSEW.GL.W.0065.000000T0000Z-091122T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
858 PM PST SAT NOV 21 2009

...GALE WARNING NOW IN EFFECT UNTIL NOON PST SUNDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL NOON PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-221300-
/O.CON.KSEW.RB.Y.0039.000000T0000Z-091124T0000Z/
GRAYS HARBOR BAR-
858 PM PST SAT NOV 21 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4
PM PST MONDAY FOR THE GRAYS HARBOR BAR...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT
UNTIL 4 PM MONDAY.

SEVERE BAR CONDITIONS WILL PERSIST THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE GRAYS
HARBOR BAR UNTIL CONDITIONS IMPROVE.

&&

$$

WWW.WEATHER.GOV
1 follow-up statement
072 
WHUS76 KSEW 220858
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1258 AM PST SUN NOV 22 2009

PZZ135-221700-
/O.CAN.KSEW.GL.W.0065.000000T0000Z-091122T0900Z/
/O.NEW.KSEW.GL.W.0066.091122T1400Z-091123T0000Z/
PUGET SOUND AND HOOD CANAL-
1258 AM PST SUN NOV 22 2009

...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS
AFTERNOON FOR THE PUGET SOUND AND HOOD CANAL...

THE GALE WARNING IS NOW IN EFFECT FROM 6 AM THIS MORNING UNTIL
4 PM TODAY. 

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ156-176-221700-
/O.EXP.KSEW.SR.W.0006.000000T0000Z-091122T0900Z/
/O.EXT.KSEW.GL.W.0065.000000T0000Z-091123T0000Z/
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1258 AM PST SUN NOV 22 2009

...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT TO
60 NM...
...STORM WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

A GALE WARNING IS IN EFFECT UNTIL 4 PM TODAY.

A DEEP LOW ABOUT 50 NM SOUTHWEST OF ASTORIA WILL MOVE INLAND AND
TRACK SOUTH OF THE PUGET SOUND EARLY THIS MORNING. EXPECT GALE
FORCE WESTERLIES TO DEVELOP IN THE WAKE OF THE LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-170-173-221700-
/O.CON.KSEW.GL.W.0065.000000T0000Z-091123T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
1258 AM PST SUN NOV 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE COASTAL WATERS FROM CAPE FLATTERY TO POINT GRENVILLE
OUT TO 60 NM...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM TODAY.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-221700-
/O.CON.KSEW.GL.W.0065.000000T0000Z-091122T2000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1258 AM PST SUN NOV 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON TODAY.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-132-134-221700-
/O.CON.KSEW.GL.W.0065.000000T0000Z-091123T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
1258 AM PST SUN NOV 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA AND ADMIRALTY
INLET...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM TODAY.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-221700-
/O.CON.KSEW.GL.W.0065.000000T0000Z-091122T2000Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1258 AM PST SUN NOV 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
THE NORTHERN INLAND WATERS...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON TODAY.

MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND
CONSIDER WIND AND SEA CONDITIONS IN PLANNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-221700-
/O.CON.KSEW.RB.Y.0039.000000T0000Z-091124T0000Z/
GRAYS HARBOR BAR-
1258 AM PST SUN NOV 22 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST MONDAY FOR THE GRAYS HARBOR BAR...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT
UNTIL 4 PM MONDAY.

SEVERE BAR CONDITIONS WILL PERSIST THROUGH TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR
HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE GRAYS
HARBOR BAR UNTIL CONDITIONS IMPROVE.

&&

$$

WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Nov 21, 4:00 PM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 21, 4:00 PM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
400 PM PST SAT NOV 21 2009

.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON THIS AFTERNOON AND EVENING BRINGING STRONG WINDS...RAIN
AND HEAVY MOUNTAIN SNOW TO THE AREA INTO SUNDAY. A WEAKER FRONT WILL
MOVE THROUGH THE AREA MONDAY AND MONDAY NIGHT...AND ANOTHER WEAK
FRONT WILL LATER IN THE WEEK.

&&

.SHORT TERM...A WARM FRONT WILL LIFT ACROSS WESTERN WASHINGTON EARLY
THIS EVENING FOLLOWED BY AN OCCLUDED FRONT AND SURFACE LOW LATE
TONIGHT INTO THURSDAY MORNING. MESOSCALE MODELS ADVERTISING A MORE
SOUTHERLY TRACK FOR THE THE SURFACE LOW...MOVING ONSHORE NEAR KHQM
JUST AFTER MIDNIGHT TONIGHT...THEN NORTHEAST INTO THE SOUTH SOUND
AND THEN EAST OF THE CASCADES BY LATE SUNDAY MORNING. THIS
WILL PRODUCE WINDY CONDITIONS ACROSS THE AREA. STRONGEST WINDS WILL
LIKELY COME AS A ONE TWO PUNCH WITH THE SOUTHERLIES AHEAD OF THE LOW
AND OCCLUDED FRONT TONIGHT...AND AGAIN WITH THE WESTERLIES BEHIND
THE LOW AND FRONT AS THEY TRACK INLAND EARLY SUNDAY MORNING. SOME
AREAS LIKE THE COAST...ADMIRALTY INLET...NORTH INTERIOR WILL
EXPERIENCE BOTH PERIODS OF STRONG WINDS...MOST OTHER AREAS WILL
EXPERIENCE THE STRONGEST WINDS WITH AND BEHIND THE FRONT LATE
TONIGHT INTO EARLY SUNDAY MORNING. WINDS SHOULD BEGIN TO COME DOWN
BY LATE SUNDAY MORNING AND INTO THE AFTERNOON HOURS ALL AREAS.

THE SNOW LEVEL WILL CONTINUE TO RISE TO AROUND 3000 FT TONIGHT AS
THE WARM FRONT LIFTS OVER THE AREA...FALLING AGAIN TO AROUND 2000 FT
TOMORROW MORNING AS THE OCCLUDED FRONT PUSHES THROUGH. BOTH FRONTS
WILL BRING SIGNIFICANT PRECIPITATION TO THE COAST...OLYMPICS AND
CASCADES TONIGHT THROUGH SUNDAY MORNING. HEAVY SNOW FOR THE
MOUNTAINS REMAINS ON TRACK WITH IMPRESSIVE PRECIPITATION AMOUNTS
THROUGH SUNDAY MORNING FOR THE OLYMPICS...3 TO 4 INCHES...AND THE
CASCADES...1 TO 3 INCHES. EVEN WITH THE RISE OF SNOW LEVELS TO
AROUND 3000 FT...30 TO 40 INCHES OF SNOW ARE EXPECTED FOR THE
OLYMPICS AND 10 TO 30 INCHES FOR THE CASCADES. EVEN THE RELATIVELY
DRIER HURRICANE RIDGE AREA SHOULD RECEIVE WINTER STORM WARNING
AMOUNTS...12 INCHES IN 12 HOURS OR 18 INCHES IN 24 HOURS.

FLOW IS STRONG ENOUGH THROUGH THE DAY TOMORROW THAT CONVERGENCE ZONE
IS UNLIKELY...WITH MOST OF THE POST-FRONTAL SHOWERS PUSHED UP ONTO
THE MOUNTAINS. SHOWERS WILL TAPER OFF SUNDAY AFTERNOON EVENING AS
THE  UPPER RIDGE MOVES OVERHEAD. THE RIDGE KICKS EAST QUICKLY MONDAY
AHEAD OF ANOTHER FRONTAL SYSTEM. THIS NEXT SYSTEM COULD STILL BRING
DECENT PRECIPITATION AMOUNTS TO THE COAST AND OLYMPIC PENINSULA
MONDAY AFTERNOON...BUT WEAKENS AS IT MOVES INLAND MONDAY NIGHT.
COMPARED TO LAST SEVERAL SYSTEMS THIS WILL BE AN UNEVENTFUL
SYSTEM...MARKING THE BEGINNING OF A PERIOD OF QUIETER WEATHER. COOK

.LONG TERM...A WEAK UPPER RIDGE WILL SETTLE IN OVER THE REGION
TUESDAY AND WEDNESDAY WITH A CHANCE OF RAIN IN THE FORECAST FOR
TUESDAY AND WEDNESDAY. A WEAK FRONT WILL SLOWLY MOVE ACROSS WESTERN
WASHINGTON WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM LOOKS TO BRING
MORE PRECIPITATION TO THE AREA THAN MONDAYS WEAK SYSTEM...MOSTLY DUE
TO ITS SLOW TRANSITION ACROSS WESTERN WASHINGTON...WHICH MIGHT BEAR
SOME WATCHING AS WE MOVE INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS
IN A BIT MORE AGREEMENT ON THE FRONTAL WAVE THAT SLIDES INTO THE
AREA THURSDAY NIGHT AND FRIDAY.

&&

.HYDROLOGY...TODAYS SYSTEM WILL BRING IMPRESSIVE AMOUNTS OF
PRECIPITATION TO THE CASCADES AND OLYMPICS...BUT RELATIVELY LOW SNOW
LEVELS WILL MITIGATE THE IMPACT ON WESTERN WASHINGTON RIVERS EXCEPT
THE SKOKOMISH RIVER WHICH IS ALREADY AT OR NEAR FLOOD STAGE GOING
INTO THIS EVENT. THE SNOW LEVEL WILL ONLY RISING TO AROUND 3000 FT
TONIGHT...AND THEN FALL SUNDAY TO AROUND 2000 FT...MAKING THIS
MOSTLY A MOUNTAIN SNOW EVENT AND NOT A RAIN EVENT.

THE SKOKOMISH RIVER FELL TO JUST BELOW FLOOD STAGE EARLY SATURDAY
AFTERNOON. NEW FORECAST GUIDANCE SHOWS THE RIVER RISING AGAIN TO
JUST BELOW 17 FEET BY EARLY SUNDAY MORNING. IN ADDITION...THERE HAS
BEEN PLANNED RELEASE OF 3000 CFS FROM CUSHMAN DAM #2 INTO THE NORTH
FORK SKOKOMISH RIVER THIS AFTERNOON. HAVE ACCORDINGLY EXTENDED THE
WARNING FOR THE SKOKOMISH INTO MONDAY.

GUIDANCE AND OBSERVATIONS FOR THE LOWER REACH OF THE CHEHALIS RIVER
IN GRAYS HARBOR COUNTY CONTINUE TO SUPPORT THE IDEA THAT IT WILL
REMAIN WELL BELOW FLOOD STAGE SO HAVE ACCORDINGLY ENDED THE FLOOD
WATCH.

MONDAYS WEAKER SYSTEM LOOKS TO BE PROGRESSIVE ENOUGH TO BE OF LITTLE
CONCERN WITH RESPECT TO FLOODING. THE AIR MASS OVER THE NORTHWEST
FOR THE REMAINDER OF THE WEEK WILL BE WARMER WITH HIGHER SNOW
LEVELS...HOWEVER THE SYSTEMS THAT ARE EXPECTED TO AFFECT THE AREA
WILL BE FAIRLY WEAK AND ARE NOT EXPECTED TO CAUSE ANY ADDITIONAL
FLOODING CONCERNS.

NO FLOODING IS EXPECTED AT ANY TIME ON THE GREEN RIVER. COOK

&&
.AVIATION...A WARM/OCCLUDED FRONT JUST OFFSHORE THIS AFTERNOON WILL
LIFT ACROSS WRN WA EARLY THIS EVENING. SLY FLOW ALOFT WILL BECOME
STRONG. THE ATMOSPHERE WILL BE STABLE AND MOIST WITH RAIN INCREASING
ACROSS THE AREA. SURFACE GRADIENTS BECOME MORE ELY OVERNIGHT WITH
STRONG SLY FLOW JUST OFF THE SURFACE CREATING THE POTENTIAL FOR
LLWS. TAFS WERE UPDATED EARLIER TO INCLUDE THIS FOR MOST
TERMINALS...GENERALLY IN THE 02Z-12Z TIME FRAME.

SURFACE LOW PRESSURE WILL DEEPEN TO AROUND 985-990 MB TONIGHT AND
TRACK INTO SRN WA NEAR KHQM ARND 12Z. STRONG PRESSURE RISES ARE
EXPECTED BEHIND THE LOW FROM THE CENTRAL COAST EWD INTO THE SW
INTERIOR WHICH WILL RESULT IN A BURST OF STRONG WINDS SOMETIME
BETWEEN 12-16Z SUN MORNING. THE ATMOSPHERE WILL BE SOMEWHAT UNSTABLE
NEAR THE LOW CENTER...ALLOWING WINDS ALOFT TO MIX DOWN TO THE
SURFACE IN GUSTS. A BURST OF WIND DOWN THE STRAIT WILL ALSO DEVELOP
SUN MORNING.

KSEA...LLWS IS POSSIBLE FROM AROUND 02Z-12Z AS SURFACE GRADIENTS
BECOME ELY AND SLY FLOW OF 30-40 KT DEVELOPS AROUND 2K FT.
OTHERWISE...RAIN WILL INCREASE THIS EVENING WITH MVFR CONDITIONS
EXPECTED. SLY WINDS AROUND 10 KT THROUGH TONIGHT...BUT A DRAMATIC
JUMP IN SW WINDS IS ANTICIPATED AFTER 12Z AS A SURFACE LOW TRACKS
INLAND NEAR OR SOUTH OF KSEA. SW WINDS OF 20-30 KT WITH HIGHER GUSTS
ARE POSSIBLE FROM 12-16Z. DTM

&&

.MARINE...WINDS ARE SLOWLY PICKING UP ACROSS WRN WA IN ADVANCE OF A
WARM/OCCLUDED FRONT JUST OFFSHORE. THE 12Z 4KM MM5 CAME IN MUCH
STRONGER AND WIDESPREAD WITH 40 KT WINDS ACROSS THE N INTERIOR. THE
HIGH END GALE WARNING FOR THAT AREA LOOKS GOOD THROUGH THIS EVENING.
GALES WILL ALSO DEVELOP ON THE COAST WHICH WILL EXTEND INTO SUN
MORNING WITH A SECOND BURST OF WINDS WITH THE SURFACE LOW. THE MM5
IS SHOWING WIDESPREAD 40 KT THERE AS WELL WHICH IS SHORT OF STORM
FORCE...SO I WILL MAINTAIN THE HIGH END GALE.

A POTENTIALLY STRONG 985-990 MB SURFACE LOW WILL ENTER THE COASTAL
WATERS AFTER 09Z TONIGHT AND TRACK INTO THE CENTRAL/S WA COAST
AROUND 12Z. WINDS BEHIND THE FRONT WILL RISE DRASTICALLY WITH HIGH
END GALES EXPECTED THROUGH SUN MORNING ACROSS THE COASTAL
WATERS...ESPECIALLY OVER THE SOUTH/CENTRAL PORTIONS. A 3-4 HOUR
BURST STRONG WLY WINDS DOWN THE STRAIT INTO THE WHIDBEY ISLAND AND
ADMIRALTY INLET AREA IS ALSO EXPECTED AFTER 12Z.   DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF WESTERN
     WASHINGTON...
     WINTER STORM WARNING IN EFFECT FOR THE OLYMPIC MOUNTAINS TO 4
     AM PST SUNDAY AND FOR THE CASCADES FROM TO 1 PM PST
     SUNDAY...
     HIGH WIND WARNING FOR THE CENTRAL AND SOUTH WASHINGTON
     COAST...LOWER CHEHALIS VALLEY...SOUTHWEST INTERIOR...AND
     ADMIRALTY INLET AREA THROUGH 10 AM SUNDAY...
     HIGH WIND WARNING FOR THE NORTH INTERIOR OF WESTERN WASHINGTON
     THROUGH MIDNIGHT TONIGHT...
     WIND ADVISORY FOR THE CENTRAL PUGET SOUND AREA AND STRAIT OF
     JUAN DE FUCA ZONES MIDNIGHT TONIGHT THROUGH SUNDAY MORNING...
PZ...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS...ADMIRALTY
     INLET AND THE ENTRANCES TO THE STRAIT OF JUAN DE FUCA THROUGH
     SUNDAY MORNING.
    .A GALE WARNING IS IN EFFECT FOR THE NORTHERN INLAND WATERS
     THROUGH MIDNIGHT TONIGHT.
    .A GALE WARNING IS IN EFFECT FOR THE CENTRAL STRAIT FROM LATE
     TONIGHT THROUGH SUNDAY MORNING.
    .A SMALL CRAFT ADVISORY IS IN EFFECT FOR PUGET SOUND THROUGH
     SUNDAY MORNING.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 12:58 AM PSTGale WarningSEW7 hr
Nov 22, 4:31 AM PSTWind AdvisorySEW10 hr
Nov 22, 7:58 AM PSTSmall Craft Advisory for WindsSEW13 hr
Nov 22, 1:16 PM PSTHigh Surf AdvisorySEW8 hr

Nearby

Storm Warnings in Washington, 2009Every storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.